Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Was on estracombi HRT for long. Could the drop in estrogen be a causative factor for losing bladder control?

Answered by
Dr.
Dr. Sujoy Khan

Allergist and Immunologist

Practicing since :1999

Answered : 584 Questions

default
Posted on Thu, 31 Jan 2013 in Medicines and Side Effects
Question: I was on estracombi HRT from the age of 45 to 60. I am now 65. I have lost control of my bladder. Could the drop in estrogen be a causative factor?
doctor
Answered by Dr. Sujoy Khan 4 days later
Hello XXXXXXX

Welcome to Healthcare Magic and thank you for writing to us.

You are having bladder instability (also called detrusor muscle instability) with the usual symptoms of needing to go to the toilet everytime, and leaking urine if you are unable to (urge incontinence). Urgency, frequency, urge incontinence can also happen due to recurrent bladder infections (cystitis) and I hope this has been excluded with urine c/s studies.

Certain medications may be prescribed to regain control of the bladder muscle.
This should be taken in conjunction with some life style changes. Such as lowering the amount of caffeine intake (as caffeine has a diuretic effect), alcohol intake, fluids at night etc.
Bladder training exercises will help, so do consult an Urologist for this.
Antimuscarinics are prescribed to help with this problem. These include oxybutynin, tolterodine and solifenacin.
Side effect such as dry mouth are common but tolerable.

I hope that was useful.
Best Wishes.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics ,  

Recent questions on  Tolterodine

doctor1 MD

Hi, I'm 22 years old male. My problem is I've enuresis and urine incontinence for 4 years. I've been on medication (oxybutinin, tolterodine, imipramine and desmopressin) for this 2 years. As i don't want to depend much on drugs, is there any way (neurology way) to treat my problem?. Just want to know, an urologist whom I've been consult with diagnosed my problem as neurogenic bladder.

doctor1 MD

I have had problems with frequent urination and urgency forth last 10 years, I am a 29 yo male. I have had tests for diabetes, cystitis and prostate problems and all have came back negative. I have previously been on tolterodine, oxybutynin without success and wonder what else it could be? Thanks

doctor1 MD

I have overactive bladder and I need to know what meds to take. My email address is YYYY@YYYY

doctor1 MD

Is there an alternative medication for incontinence other than oxybutynin? I read oxybutynin may be associated with the development of dementia , so I don't want to take it anymore. I am 73 years old. No dementia now.

doctor1 MD

Thank you for writing. Will give you an update in day or two - and seek your continued advice.

doctor1 MD

my wife was prescribed Tolterodine Tartrate 2 mg tablets twice daily today by a Doctor. My wife has Alzheimer s and the prescription is for frequent urination. Reading the medication info fTrom the drugstore I found out that the doctor should be consulted before administering the drug. The doctor is gone for two days (the Alzheimer s doctor). Do you think it is safe to be admintistered to my wife. We are dealing here with the doctor for tolterodine and the doctor for the Alz condition. Thank you.

doctor1 MD

hello doctor. i m 5 weeks pregnant . the day i had the fetilizing intercourse, was 15 days after taking one week of cifran(2 pils per day), veltum and terol la-2(1 pil per day) for 1 week. after that i knew i'm pregnant. Now i stop taking antibiotics. Will my baby have effected? what should i do? please reply